Jump to content

DuoCort Hosts Adrenal Insufficiency Symposium


Recommended Posts

  • Member of the 1000 Post Club
DuoCort Hosts Adrenal Insufficiency Symposium at the 10th European Congress of Endocrinology

HELSINGBORG, Sweden - DuoCort AB announced today that it will host a satellite symposium ? Optimized Care for Adrenal Insufficiency ? at the 10th European Congress of Endocrinology (ECE 2008) at the Internationale Congress Centrum in Berlin. The symposium will be held on Tuesday May 6, 1pm?2.30pm, in Hall 7. All delegates attending ECE 2008 are invited to the symposium. Prof emer Michael Besser will chair the symposium, which also features a number of other authorities in the field: Dr John Newell-Price, Prof Brian R Walker, and Dr Gudmundur Johannsson, Chief Medical Officer of DuoCort. The symposium will cover key aspects and recent developments in therapy for adrenal insufficiency, including choice of glucocorticoid and dosing, outcomes from current therapy, and ways to improve glucocorticoid replacement therapy.

 

If you haven't read previously, Duocort is a new drug that is in trials right now. It is a combination of quick-release and extended-release hydrocortisone for adrenal insufficient patients. I have great hopes for it and have been keeping an eye on its development.

 

http://www.duocort.com/index.php?option=co...14&Itemid=5

Link to comment
Share on other sites

  • Member of the 1000 Post Club

It is an awesome concept and well overdue, as we all know. :(

 

DuoCort?s improved treatment

With its new and optimized drug delivery format, the DuoCort hydrocortisone dual-release tablet will address several problems. By achieving onset of an initial burst in less than half the time of current therapy followed by an extended release over the day, the new therapy will quickly after waking give the patient the high morning levels that naturally occur, the declining levels needed over the rest of the day, and a cortisol-free interval at night ? thus closely mimicking the natural biological rhythm of cortisol. The DuoCort tablet will give physicians more flexibility in dosing and enable them to reduce doses in some cases, thereby reducing the risk of serious, long-term side-effects from chronic over-dosing. In addition, in cases of illness and other stress events in which extra doses of conventional tablets are now used, the DuoCort tablet will give the patient a faster releasing dose of the hydrocortisone that their illness or other event demands and an extended release over the subsequent hours that they would not get with an ordinary tablet.

 

phase-i.jpg

Link to comment
Share on other sites

  • Over 2000 Posts
Wow, that's great!!!!!!!

 

 

 

Our mission

?It?s a well known fact that people with chronic adrenal insufficiency suffer from obesity, cardiovascular disease and other long-term side effects and that they suffer higher rates of mortality. We believe that the solution to the problem is a truly one-a-day therapy that better mimics the body?s own release of cortisol and makes it easier for patients to comply with therapy.?

 

This shocked me!!! I know it's true as I'm an example. I know I ate and drank as much caffine as I could to stay awake at work for years. Not to mention they are very sensative to talking about people who become adrenal insufficient due to being on long term steriods........I think I'm in Love!! :(

Link to comment
Share on other sites

  • Over 2000 Posts

I thought people with adrenal insufficiency lost weight.

 

edit: oh... quick check of a textbook and I see that people with addisons gain weight from cortisol replacement therapy.

Link to comment
Share on other sites

  • Over 2000 Posts

They are usually thin before diagnosed.. then they gain it all back plus some when they get the replacement steroids... on the addison boards or threads, it seems a constant battle of how to take them and when and HC vs prednisone or deximethisone. Even if they feel ok now, I fear for the long term effects.

I met one poor woman is so very cushingoid on prednisone and has gained 130 pounds, has bone necrosis, cataracts, and is in terrible shape... all due to high doses of prednisone.

Link to comment
Share on other sites

  • Over 2000 Posts

Lisa

 

 

Thanks for posting this. I wasn't aware that there was any research into this area.

I think we go for so loong post-op trying to get our meds stabalized and don't even think about "something that might work better"-we settle for "half-way decent"

 

It is totally exciting to know that at least someone is thinking lol

 

 

 

Diana

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...